Alert archive / Missouri / River Flood Warnings in 2008

River Flood Warning 212, NWS St. Louis, MO

June 14, 2008Jefferson County, Saint Louis County, Missouri

NWS St. Louis, MO issued this river flood warning at Jun 14, 2008, 9:26 PM CDT for Jefferson County, Saint Louis County, Missouri. It took effect at Jun 18, 2008, 1:00 PM CDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Jun 14, 2008, 9:26 PM CDT (02:26 UTC)
In effect from
Jun 18, 2008, 1:00 PM CDT
Expired
Jun 19, 2008, 1:00 PM CDT
In force
24 hr
Issued by
NWS St. Louis, MO
Flood severity
Minor

Counties Jefferson County, MO, Saint Louis County, MO

The radar

The St Louis radar (KLSX), 32 km from the middle of the area, began a volume at 02:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Meramec River at Valley Park (VLLM7). The gauge peaked at 15.73 ft at Jun 20, 2008, 8:00 AM CDT.

actionminormoderate10152006/1506/1606/1706/1806/1906/20
Action stage
11 ft
Minor stage
18 ft
Moderate stage
21 ft
Major stage
27 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07019130, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS83 KLSX 150226
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
926 PM CDT SAT JUN 14 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSOURI...
 
  MISSOURI RIVER AT JEFFERSON CITY AFFECTING CALLAWAY AND COLE 
  COUNTIES 

  MISSOURI RIVER AT HERMANN AFFECTING GASCONADE AND MONTGOMERY 
  COUNTIES 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSOURI..
  MISSOURI RIVER NEAR CHAMOIS AFFECTING CALLAWAY AND OSAGE COUNTIES 

  MISSOURI RIVER AT GASCONADE AFFECTING GASCONADE AND MONTGOMERY 
  COUNTIES 

  MISSOURI RIVER AT WASHINGTON AFFECTING FRANKLIN AND WARREN 
  COUNTIES 

  CUIVRE RIVER AT OLD MONROE AFFECTING LINCOLN COUNTY 

.THIS FLOOD WARNING IS A RESULT OF  INCHES OF PRECIPITATION THE 
PAST 24 HOURS AND  INCHES FORECAST IN THE NEXT 24 HOURS...

HEAVY RAINS COULD CAUSE RIVER LEVELS TO RISE EVEN HIGHER THAN 
PREDICTED.  THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING
SITUATION AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS 
CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

MOC113-160226-
/O.CON.KLSX.FL.W.0201.000000T0000Z-000000T0000Z/
/OMNM7.3.ER.000000T0000Z.080622T0000Z.000000T0000Z.NO/
926 PM CDT SAT JUN 14 2008

THE FLOOD WARNING CONTINUES FOR
  THE CUIVRE RIVER AT OLD MONROE
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* FLOOD STAGE IS 24.0 FEET. 
* IMPACT...AT 30.8 FEET...THE CORNER OF SYCAMORE ST. AND FIRST STREET 
  IS FLOODED.

$$

MOC027-051-160225-
/O.EXT.KLSX.FL.W.0197.000000T0000Z-080620T1727Z/
/JFFM7.2.ER.080609T1146Z.080616T1800Z.080619T1727Z.NO/
926 PM CDT SAT JUN 14 2008

...FLOOD WARNING EXTENDED UNTIL FRIDAY AFTERNOON...THE FLOOD WARNING 
CONTINUES FOR
  THE MISSOURI RIVER AT JEFFERSON CITY
* UNTIL FRIDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  9:00 PM SATURDAY THE STAGE WAS 26.2 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 23.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 27.7 FEET BY 
  MONDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE 
  THURSDAY EARLY AFTERNOON.
* IMPACT...AT 28.0 FEET...HIGHWAY 94 AT PORTLAND BEGINS TO FLOOD.

$$

MOC027-151-160225-
/O.CON.KLSX.FL.W.0171.000000T0000Z-000000T0000Z/
/CMSM7.1.ER.080603T1005Z.080617T1800Z.000000T0000Z.NO/
926 PM CDT SAT JUN 14 2008

THE FLOOD WARNING CONTINUES FOR
  THE MISSOURI RIVER NEAR CHAMOIS
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:00 PM SATURDAY THE STAGE WAS 23.2 (ESTIMATED) FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 24.6 FEET BY 
  TUESDAY EARLY AFTERNOON THEN BEGIN FALLING.


$$

MOC073-139-160225-
/O.CON.KLSX.FL.W.0172.000000T0000Z-000000T0000Z/
/GSCM7.1.ER.080603T0527Z.080618T0000Z.000000T0000Z.NO/
926 PM CDT SAT JUN 14 2008

THE FLOOD WARNING CONTINUES FOR
  THE MISSOURI RIVER AT GASCONADE
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT  6:00 PM SATURDAY THE STAGE WAS 28.8 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 22.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 30.2 FEET BY 
  TUESDAY EVENING THEN BEGIN FALLING.


$$

MOC073-139-160225-
/O.EXT.KLSX.FL.W.0173.000000T0000Z-080622T0800Z/
/HRNM7.2.ER.080605T1752Z.080617T1800Z.080621T0800Z.NO/
926 PM CDT SAT JUN 14 2008

...FLOOD WARNING EXTENDED UNTIL SUNDAY JUNE 22...THE FLOOD WARNING 
CONTINUES FOR
  THE MISSOURI RIVER AT HERMANN
* UNTIL SUNDAY JUNE 22...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:45 PM SATURDAY THE STAGE WAS 25.8 FEET. 
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 21.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 27.9 FEET BY 
  TUESDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY 
  MORNING.
* IMPACT...AT 28.0 FEET...27,627 ACRES ARE FLOODED.

$$

MOC071-219-160225-
/O.CON.KLSX.FL.W.0198.000000T0000Z-000000T0000Z/
/WHGM7.1.ER.080609T1400Z.080618T0600Z.000000T0000Z.NO/
926 PM CDT SAT JUN 14 2008

THE FLOOD WARNING CONTINUES FOR
  THE MISSOURI RIVER AT WASHINGTON
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:00 PM SATURDAY THE STAGE WAS 21.9 (ESTIMATED) FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 20.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 24.5 FEET BY 
  WEDNESDAY MORNING THEN BEGIN FALLING.


$$

MOC099-189-160225-
/O.NEW.KLSX.FL.W.0212.080618T1800Z-000000T0000Z/
/VLLM7.1.ER.080618T1800Z.080621T0600Z.000000T0000Z.NO/
926 PM CDT SAT JUN 14 2008

* AT  8:45 PM SATURDAY THE STAGE WAS 11.6 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY WEDNESDAY EARLY AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 17.4 FEET BY TUESDAY EVENING.


$$

MOC127-160225-
/O.NEW.KLSX.FL.W.0213.080615T0730Z-000000T0000Z/
/PALM7.2.ER.080615T0730Z.080619T1800Z.000000T0000Z.NO/
926 PM CDT SAT JUN 14 2008

* AT  8:30 PM SATURDAY THE STAGE WAS 15.7 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT TOMORROW AND 
  CONTINUE TO RISE TO NEAR 21.0 FEET BY THURSDAY EARLY AFTERNOON.
* IMPACT...AT 21.0 FEET...1000 ACRES ARE FLOODED.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   06/15  06/16  06/17  06/18  06/19

CUIVRE RIVER
  OLD MONROE       24             25.9   26.7   27.4   28.1   29.0

MISSOURI RIVER
  JEFFERSON CITY   23   26.2      26.5   27.6   27.3   26.3   24.0
  CHAMOIS          17  E23.2      23.4   23.8   24.4   24.3   23.2
  GASCONADE        22   28.8      29.4   29.6   30.0   30.1   29.5
  HERMANN          21   25.8      26.4   26.9   27.7   27.8   26.7
  WASHINGTON       20  E21.9      22.4   23.1   23.9   24.5   24.1

MERAMEC RIVER
  VALLEY PARK      16   11.6      11.9   12.9   14.2   15.7   16.6

NORTH RIVER
  PALMYRA          16   15.7      16.3   18.3   19.5   20.3   20.9

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jun 14, 6:52 PM CDT, 2 hours 34 minutes earlier.

Area forecast discussion, Jun 14, 6:52 PM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
652 PM CDT SAT JUN 14 2008

.DISCUSSION...
/258 PM CDT SAT JUN 14 2008/
HIGH PRESSURE WHICH MOVED INTO REGION OVERNIGHT HAS SUPPRESSED
GREATER/MORE QUALITY LOW LEVEL MOISTURE WELL TO THE SOUTH
TODAY...WITH SFC DEW POINTS CURRENTLY RUNNING IN THE MID 50S TO
LOWER 60S ACROSS THE CWA. MOISTURE RETURN AND NET IMPACT ON THE
INSTABILITY WILL BE ONE ISSUE TO CONTEND WITH OVER THE NEXT
24-30H. THE MODELS ARE IN GOOD AGREEMENT WITH THE ANTICYCLONE
GRADUALLY RETREATING TO THE SOUTHEAST TONIGHT WITH WAA AND MOISTURE
RETURN COMMENCING IN ITS WAKE. THE MODELS INDICATE EVEN THE
TYPICALLY FASTER ELEVATED MOISTURE RETURN WILL BE SLOW/DLAD ACROSS
THE NRN/NWRN CWA LATE TONIGHT ALONG THE PERIPHERY OF THE HIGH.
LOOKS LIKE A NICE NIGHT IS ON TAP WITH CLEAR SKIES AND LOWS IN THE
60S.

THE FORECAST FOR SUNDAY INTO SUNDAY NIGHT REMAINS COMPLEX AS THE
GFS AND NAM BOTH APPEAR TO BE SUFFERING FROM CONVECTIVE FEEDBACK...
AND THE NAM APPEARS TO BE OVERDOING THE SFC MOISTURE RETURN AND
RESULTANT INSTABILITY. BOTH THE NAM/GFS BLOW-UP A QPF BULLSEYE
FROM SW IA/NW MO DURING THE MORNING AND RAPIDLY DRIVE THIS
SOUTHEAST...SEMI-REFLECTIVE OF A LARGE CONVECTIVE SYSTEM. I THINK
THAT WHETHER THIS SCENARIO WILL INFACT HAPPEN IS NOT SO MUCH A
QUESTION...BUT THE TIMING TO ME AT LEAST IS. I THINK THE
DEVELOPMENT OF THAT MUCH GRID SCALE PCPN SO QUICK AND THE SEWD
PROGRESSION IS TOO FAST. LOOKING AT THE CMC RGEM AND UKMET WHICH
DONT SUFFER THESE KIND OF FEEDBACK ISSUES WOULD SUGGEST A BIT
SLOWER APPROACH IS BETTER. THAT SAID THE CURRENT FEELING IS THAT
SCATTERED CONVECTION WILL DEVELOP ALONG AND AHEAD OF THE FRONT
ACROSS NORTHWEST/NORTH CENTRAL MO DURING THE AFTERNOON AND GROW
UPSCALE INTO A FORWARD PROPAGTING MCS. THE GREATEST INSTABILITY
AND INFLOW/LOW LEVEL FORCING WILL BE FOCUSED ON THE WRN/SWRN FLANK
ACROSS WESTERN MO WHERE THE MCS SHOULD SINK SOUTH AND MAY ACTUALLY
BUILD SWWD. INSTABILITY ACROSS ERN MO INTO WRN IL IS FORECAST TO
BE MUCH LESS OWING TO THE AFOREMENTIONED DRYING TODAY...AND THIS
WOULD SUGGEST MORE LIMITED CONVECTIVE COVERAGE. IN OUR AREA THE
SEVERE WEATHER THREAT WOULD SEEM TO BE PRIMARILY DAMAGING WINDS
GIVEN THE UPSCALE GROWTH INTO A LINEAR MCS...NWLY ORIENTED DEEP
LAYER SHEAR VECTORS...AND GRADUALLY DIMINISHING INSTABILITY AFTER
SUNSET. A LESSER BUT STILL PRESENT LARGE HAIL THREAT WILL EXIST
DURING THE AFTERNOON ACROSS NE/CNTRL MO...SPCLY WITH ANY MORE
DISCRETE STORMS. CONVECTIVE RAINFALL RATES SHOULD BE HIGH GIVEN
THE ATMOSPHERIC MOISTURE CONTENT...BUT THE PROLONGED LONGEVITY AT
ANY ONE LOCATION APPEARS TO BE LOW GIVEN THE FORWARD MOTION.

THE SOUTHWARD MOVEMENT OF THE CONVECTIVE SYSTEM ON SUNDAY NIGHT AND
PROGRESSION OF THE COLD FRONT THROUGH THE CWA SUGGESTS LITTLE IF
ANY RESIDUAL PCPN CHANCE ON MONDAY. INFACT MONDAY WILL MARK THE
BEGINNING OF A WELCOME COOLER AND DRIER PERIOD FCST TO PERSIST
MUCH OF THE UPCOMING WEEK. THE ANTICIPATED PATTERN SHIFT WITH AN
ERN U.S. UPPER TROF AND UPPER RIDGE FROM NRN MEXICO N/NEWD WILL
MAINTAIN A NWLY FLOW ALOFT ACROSS THE AREA. THIS SHOULD KEEP THE
MAIN BAROCLINIC ZONE SHUNTED SOUTH AND SOUTHWEST. BY THE END OF
THE WEEK AND INTO THE WEEKEND WE WILL HAVE TO KEEP AN EYE ON NW
FLOW SHORTWV IMPACTS AND AN ATTEMPTED NEWD RETURN OF THE BOUNDARY.
FOR NOW THE FCST THRU THE EXTENDED HAS BEEN LEFT DRY UNTIL MORE
CONSISTENT SIGNALS IN THE MODELS DEVELOP.

GLASS

&&

.AVIATION...
/644 PM CDT SAT JUN 14 2008/
FOR THE 00Z TAFS...LATEST SURFACE ANALYSIS SHOWS A WEAK AREA OF
HIGH PRESSURE EXTENDING FROM OHIO THROUGH SOUTHWEST MISSOURI.
SURFACE WINDS REMAIN LIGHT AND VARIABLE OVER STL AND SUS TAF
SITES WHILE SOUTHWEST WINDS OF 6 TO 9 KTS ARE NOTED OVER COU AND
UIN. WEAK RIDGE OF HIGH PRESSURE WILL CONTINUE TO DRIFT EASTWARD
INTO LOWER OHIO VALLEY REGION. VERY WARM AND MOIST UNSTABLE AIR
FROM THE SOUTHERN PLAINS WILL MOVE NORTHWARD TONIGHT AND SUNDAY
OVER WESTERN AND NORTHERN MISSOURI. BROUGHT A CHANCE OF SHOWERS
AND THUNDERSTORMS OVER UIN AND COU TAFS SITES AFTER 2000 UTC. SOME
OF THE STORMS MAY BECOME STRONG REDUCING VSBYS BELOW 3 SM WITH
CIGS BELOW 030. A LINE OF SEVERE STORMS ARE FORECAST TO MOVE
ACROSS EASTERN MO AND SW IL TOMORROW EVENING.

RP

&&

.HYDROLOGY...
LATEST RIVER FORECASTS ISSUED THIS AFTERNOON NOW HAVE A RECORD
CREST FORECAST FROM CANTON L&D 20 TO LOUISIANA WITH THE EXCEPTION
OF QUINCY L&D 21 WHICH IS FORECAST TO CREST WITHIN 1 FOOT OF THE
RECORD. CLARKSVILLE AND WINFIELD ARE STILL FORECAST TO CREST
WITHIN 0.5 FEET OF THE RECORD CREST AT EACH LOCATION. POINTS TO
THE SOUTH OF CONFLUENCE OF THE ILLINOIS AND MISSOURI RIVERS ARE
STILL FORECAST TO GO INTO MAJOR OR NEAR MAJOR FLOOD. THE INCREASE
IN CRESTS WITH THE NEW FORECAST ARE BASED ON HEAVIER RAIN THAN
WHAT WAS FORECAST UPSTREAM THURSDAY NIGHT. THE MISSOURI RIVER HAS
CRESTED WITH THE FIRST FLOOD WAVE...BUT WILL REMAIN NEARLY STEADY
UNTIL A SECOND CREST CREATED BY THE PAST COUPLE DAYS OF RAIN MOVES
DOWN THE RIVER EARLY NEXT WEEK. THE ILLINOIS RIVER AT HARDIN WILL
GO INTO MAJOR FLOOD CAUSED PRIMARILY FROM BACKWATER FROM THE
MISSISSIPPI RIVER.

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 14, 5:30 PM CDT, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
530 PM CDT SAT JUN 14 2008

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-151200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
530 PM CDT SAT JUN 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

MODERATE TO MAJOR RIVER FLOODING IS OCCURRING ALONG PARTS OF THE
MISSISSIPPI...MISSOURI...AND ILLINOIS RIVERS. SEE THE APPROPRIATE
FLOOD STATEMENT FOR SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE FORECAST TO DEVELOP OVER NORTHERN MISSOURI
SUNDAY AFTERNOON...AND THEN PUSH ACROSS THE REST OF THE AREA
SUNDAY NIGHT. THERE IS A SLIGHT RISK THAT THESE STORMS WILL BE
SEVERE...WITH LARGE HAIL AND DAMAGING WINDS. HEAVY RAIN WILL ALSO
BE POSSIBLE.

MODERATE TO MAJOR RIVER FLOODING IS EXPECTED ALONG PARTS OF THE
MISSISSIPPI...MISSOURI AND ILLINOIS RIVERS. SEE THE APPROPRIATE
FLOOD STATEMENT FOR SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

TES

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 9:26 PM CDTRiver Flood WarningLSXMarion17 days
Jun 15, 1:31 PM CDTSevere Thunderstorm WarningLSXMarion, Ralls25 min

Nearby

River Flood Warnings in Missouri, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.